Alert archive / Arkansas / Special Weather Statements in 2008

Special Weather Statement, NWS Shreveport, LA

August 7, 2008Hempstead County, Arkansas

NWS Shreveport, LA issued this special weather statement at Aug 7, 2008, 3:02 PM CDT for Hempstead County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2008, 3:02 PM CDT (20:02 UTC)
Expired
Aug 7, 2008, 3:45 PM CDT
In force
43 min
Issued by
NWS Shreveport, LA

County Hempstead County, AR

The radar

The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2008-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2008-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1293 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KSHV 072003
SPSSHV

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
302 PM CDT THU AUG 7 2008

ARZ050-051-059-060-070-072045-
HEMPSTEAD-HOWARD-LITTLE RIVER-MILLER-SEVIER-
302 PM CDT THU AUG 7 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 345 PM CDT FOR THE FOLLOWING
COUNTIES
IN SOUTHWEST ARKANSAS
     LITTLE RIVER...HEMPSTEAD...SEVIER...HOWARD AND MILLER

INCLUDING THE FOLLOWING LOCATIONS
     BEN LOMOND...MINERAL SPRINGS AND TOLLETTE

AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF MINERAL SPRINGS...MOVING
SOUTHEAST AT 13 MPH.

SMALL HAIL...AND WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS 
STORM. IF THIS STORM INTENSIFIES FURTHER...A SEVERE THUNDERSTORM 
WARNING MAY BE NEEDED.

LAT...LON 3387 9368 3355 9394 3383 9416 3397 9403
TIME...MOT...LOC 2002Z 307DEG 11KT 3384 9400

18

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 11:17 AM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Aug 7, 11:17 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1117 AM CDT THU AUG 7 2008

.DISCUSSION...

HAVE MADE A FEW CHANGES TO THE FIRST THREE PERIODS OF THE CURRENT ZONES
BY INCREASING AND EXPANDING THE AREAS OF RAIN CHANCES...CLOUD
COVER...AND WINDS. MADE MINOR CHANGES TO THE TEMPERATURE HIGH
FORECAST FOR TODAY BUT ONLY A DEGREE OR TWO WHICH WILL NOT CHANCE
WORDING IN ZONES FOR MOST GROUPINGS. DID MAKE MORE ZONE GROUPINGS TO
ACCOUNT FOR THE CHANGES IN RAIN CHANCES AND LOCATION OF SUCH.
SURFACE HIGH PRESSURE ALONG THE SOUTHWEST LOUISIANA GULF COAST
AREA IN COMBINATION WITH LOW PRESSURE OVER NORTHWEST TEXAS
CONTINUED TO PROVIDE GULF MOISTURE INTO THE REGION ON SOUTHWEST WINDS
WHICH WILL BE PROVIDING FUEL FOR THE OUTFLOW BOUNDARIES MOVING SOUTH
ACROSS ARKANSAS TOWARD THE FOUR STATE REGION. THESE BOUNDARIES ALONG
WITH THOSE FROM FUTURE CONVECTION WILL ALSO CONTRIBUTE LIFT AND
CONVERGENCE WITH A BACKDOOR FRONT THAT WILL BE NUDGED INTO THE
FOUR STATE REGION LATER TONIGHT AND IN THE AREA ON FRIDAY. THE FRONT
LOOKS TO BECOME NEARLY STATIONARY OVER THE FORECAST AREA INTO THE
WEEKEND AND ADJUSTMENTS TO RAIN...CLOUDS...AND OTHER PARAMETERS
WILL BE MADE TO THE AFTERNOON PACKAGE. /06/

&&

.AVIATION...

IGS CONTINUE TO LIFT LATE THIS MORNING ACROSS AREA TERMINALS...WITH
VFR FLIGHT CATEGORIES EXPECTED JUST ABOUT EVERYWHERE FOR THE
AFTERNOON.  AREA RADARS SHOW SHRA/TSRA ALONG A FRONT IN CENTRAL AR.
OUTFLOW FROM THIS CONVECTION COULD INITIATE ADDITIONAL LATE DAY AND
EARLY EVENING SHRA/TSRA ACROSS MY S AR AIRPORTS...ESPECIALLY KTXK
AND KELD.  THE FRONT WILL LIKELY BACK DOOR INTO THE FORECAST AREA
LATE TONIGHT/EARLY FRIDAY...AND RESULT IN THICKENING CIGS AND AN
INCREASED POSSIBILITY OF SHRA/TSRA.  /BUTTS/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  97  75  91  75  89 /  20  40  50  30  20
MLU  97  75  88  71  91 /  30  50  50  30  10
DEQ  97  72  89  70  90 /  30  50  50  30  10
TXK  98  74  90  72  90 /  30  50  50  30  10
ELD  96  73  90  69  90 /  40  50  50  30  10
TYR  95  73  94  74  90 /  20  30  50  30  40
GGG  96  74  92  74  90 /  20  30  50  30  40
LFK  97  75  93  73  88 /  20  30  50  30  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/21
Hazardous weather outlook, Aug 7, 12:30 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1230 PM CDT THU AUG 7 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1230 PM CDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...NORTHEAST AND DEEP EAST TEXAS...AND
FOR NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND INTO
TONIGHT ACROSS THE FOUR STATE REGION AS OUTFLOW BOUNDARIES
FROM PREVIOUS STORMS COMBINE WITH WARM AND UNSTABLE AIR...
AND A BACK DOOR COLD FRONT NUDGED INTO THE AREA. THUNDERSTORMS
THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING AND
BRIEF BUT HEAVY RAINFALL...GUSTY WINDS TO NEAR 30 TO 35 MPH...
AND POSSIBLY SOME HAIL. A FEW OF THE THUNDERSTORMS MAY BECOME
SEVERE PRODUCING ISOLATED HIGH AND DAMAGING WIND GUSTS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A COLD FRONT WILL MOVE SLOWLY ACROSS THE AREA ON FRIDAY AND
SHOULD BECOME NEARLY STATIONARY ALONG COASTAL SECTIONS OF
THE EASTERN GULF AND REACH NORTHWEST THROUGH SOUTHERN
SECTIONS OF THE FOUR STATE REGION AND ON INTO THE
ROCKIES. THIS BOUNDARY ALONG WITH A SERIES OF DISTURBANCES MOVING
THROUGH THE NORTHWEST FLOW ALOFT BETWEEN A RIDGE OF HIGH
PRESSURE TO THE WEST AND A TROUGH OVER THE EASTERN STATES
WILL KEEP RAIN CHANCES INTO THE WEEKEND. DURING THE EARLY HALF OF
NEXT WEEK RAIN CHANCES WILL CONTINUE TO OCCUR WITH DISTURBANCES
MOVING THROUGH THE NORTHWEST FLOW. A FEW OF THE THUNDERSTORMS
MAY BECOME SEVERE PRODUCING HIGH AND POSSIBLY DAMAGING WINDS
ALONG WITH LOCALLY HEAVY RAINFALL...DEADLY LIGHTNING...AND POSSIBLE
LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

06

In the hours before

Special weather statement, Aug 7, 2:42 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
242 PM CDT THU AUG 7 2008

ARZ050-059-OKZ077-072045-
LITTLE RIVER-MCCURTAIN-SEVIER-
242 PM CDT THU AUG 7 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 345 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     NORTHERN LITTLE RIVER AND SEVIER.

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN.

INCLUDING THE FOLLOWING LOCATIONS...
     DE QUEEN...GILLHAM...HORATIO...LOCKESBURG...BROKEN BOW...
     AND IDABEL.

AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF DE QUEEN...MOVING WEST AT 18
MPH.

HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS 40 TO 50 MPH
ARE EXPECTED WITH THIS STORM.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

LAT...LON 3419 9409 3418 9410 3413 9408 3401 9408
      3379 9448 3379 9479 3404 9492 3419 9446
      3420 9436
TIME...MOT...LOC 1942Z 072DEG 16KT 3409 9443

BUTTS
Special weather statement, Aug 7, 3:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
302 PM CDT THU AUG 7 2008

ARZ050-051-059-060-070-072045-
HEMPSTEAD-HOWARD-LITTLE RIVER-MILLER-SEVIER-
302 PM CDT THU AUG 7 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 345 PM CDT FOR THE FOLLOWING
COUNTIES
IN SOUTHWEST ARKANSAS
     LITTLE RIVER...HEMPSTEAD...SEVIER...HOWARD AND MILLER

INCLUDING THE FOLLOWING LOCATIONS
     BEN LOMOND...MINERAL SPRINGS AND TOLLETTE

AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF MINERAL SPRINGS...MOVING
SOUTHEAST AT 13 MPH.

SMALL HAIL...AND WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM. IF THIS STORM INTENSIFIES FURTHER...A SEVERE THUNDERSTORM
WARNING MAY BE NEEDED.

LAT...LON 3387 9368 3355 9394 3383 9416 3397 9403
TIME...MOT...LOC 2002Z 307DEG 11KT 3384 9400

18

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 6:40 PM CDTSpecial Weather StatementSHVTitus50 min
Aug 7, 2:42 PM CDTSpecial Weather StatementSHVSevier63 min

Nearby

Special Weather Statements in Arkansas, 2008Every special weather statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.